An analytical model for the indentation of rocks by blunt tools

Alehossein, H., Detournay, E. and Huang, H. (2000) An analytical model for the indentation of rocks by blunt tools. Rock Mechanics and Rock Engineering, 33 4: 267-284. doi:10.1007/s006030070003


Author Alehossein, H.
Detournay, E.
Huang, H.
Title An analytical model for the indentation of rocks by blunt tools
Journal name Rock Mechanics and Rock Engineering   Check publisher's open access policy
ISSN 0723-2632
Publication date 2000-10
Sub-type Article (original research)
DOI 10.1007/s006030070003
Volume 33
Issue 4
Start page 267
End page 284
Total pages 18
Editor Covari
Place of publication Vienna
Publisher Springer-Verlag Wein
Collection year 2000
Language eng
Subject C1
290704 Geomechanics
640200 Primary Mining and Extraction Processes
Abstract A methodology based on the cavity expansion model is developed to analyze the indentation of rocks by a class of blunt indenters. The analysis covers the particular self-similar case of indentation by blunt wedges or cones. As an example, the main results for the indentation of rocks by a spherical tool are presented and the analytical solution is compared with experimental results obtained by indenting a sphere in Harcourt granite.
Keyword Engineering, Geological
Geosciences, Multidisciplinary
Performance
Prediction
Fracture
Q-Index Code C1

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mechanical & Mining Engineering Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 14 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Access Statistics: 79 Abstract Views  -  Detailed Statistics
Created: Tue, 10 Jun 2008, 12:32:23 EST